MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM513.2
Medical Device Problem Codes Unintended Movement (3026); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: work order search: no similar complaints within associated lots were found.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm vticm513.2 implantable collamer lens of -11.0/1.0/106 (sphere/cylinder/axis) was implanted upside down into the patient's right eye (od).On (b)(6) 2023, the lens was intraoperatively removed and replaced for a same size lens.Cause of the event is unknown.Reportedly, "flipped and needed to replaced.Haptic damaged during removal." the problem was resolved.Status of the eye is, "successful sugery, lens flipped replaced.".
 
Additional Manufacturer Narrative
Corrected data: h6: health effect - impact code: "4629" should be removed and "2199" should be added.H6- medical device problem code: "3189" should be added.B5: the reporter indicated that a 13.2mm vticm5_13.2 implantable collamer lens of diopter -11.0/1.0/106 (sphere/cylinder/axis) was implanted upside down into the patients right eye (od) on (b)(6) 2023.Reportedly "flipped lens during insertion, replaced.Haptics damaged during removal".The len was implanted, removed and replaced intraoperatively with the same model, length lens and the problem was resolved.Status of the eye: "successful surgery, lens flipped and replaced".The cause of the event is unknown and the device failed to perform as intended.Cause details: "flipped lens during insertion, replaced.Haptic damaged during removal." claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key17027928
Report Number2023826-2023-02114
Device Sequence Number7040104
Product Code QCB
UDI-Device Identifier00840311311200
UDI-Public00840311311200
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberVTICM513.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 - LOT# UNK; FOAM TIP PLUNGER - LOT# 1550839; INJECTOR MODEL: MSI-PF - LOT# 1640534
Patient Age25 YR
Patient SexFemale